Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

In this Discussion

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Chronic Urticaria- Red hives After back surgery

CrissyJanCCrissyJan Posts: 2
edited 04/17/2015 - 9:03 PM in Back Surgery and Neck Surgery
Hello everyone I'm new here on the site.
My 1st surgery was 08/06/2009, L4,L5&S1, 2nd surgery was on 07/05/2012 hardware removal of L4,L5& S1. I had it removed because I didn't want it in there no more I didn't like the way it made me feel. 3rd surgery different area T11&T12 on 10/07/2014.
I've been having these red hives since close to two weeks after my third back surgery. The doctors have no clue on to what's going on with me. My left side been really hurting for 7 months after this last back surgery as well. My back doctor said he never heard of people having red hives after surgery. My internal medicine doctor said I was allergic to Oxycodone she took me off in put me on Hydrocodone Norco. That puzzled me because I have been taking Oxycodone Percocet medicine for years so it couldn't be that, my back surgeon said. So I started to see an Allergist doctor he said the red hives was due to stress from the surgery. I don't really know what's what, all I know is that I didn't have this until after I had my third back surgery done. Could someone out here help me please. I have been dealing with this for 7 months. The allergy doctor had me on methylprednisolone for a week, now I'm currently taking 2 Claritin, 2 Zantac, and 1Zyrtec pill a day for 7 months now. Plus I get a Zolair shot and each arm once a month. That keeps the hives away at a minimum. But they will keep coming back if I miss a dose of taking Claritin etc. I also carry a EpiPen just incase. Do anybody know were and why does this happen after surgery and how to go about fixing the problem please help me.


  • SavageSavage United StatesPosts: 5,476
    If the doctors aren't agreeing......just another example of how things take time to understand and work out. :)

    I did want to add though, with my experience, it is possible to be on a medication long term and then seemingly suddenly develope an allergy to it. Maybe my body changes.....I have no idea of cause or reason for it , but in my considerable number of years on this planet, it happened to me twice.

    Hopefully, you will have the right med for relieving pain or discomfort from the hives...and be more comfortable.
    Best of luck!
    Spine-Health Moderator
    Please read my medical history at: Medical History

Sign In or Register to comment.